MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D140901
Medical Device Problem Codes Obstruction of Flow (2423); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrilation (afib) procedure with an optrell mapping catheter with trueref technology and an irrigation issue (used in the patient) occurred.During the procedure, as they were finishing using the optrell mapping catheter with trueref technology, the physician stated they heard the irrigation for the optrell mapping catheter with trueref technology break.At this point, they were finished with the optrell mapping catheter with trueref technology, so they removed it from the patient's body and continued with the procedure.There was no patient consequence reported.Additional information was received.The physical irrigation port broke.The irrigation port broke was assessed as non mdr reportable.The potential that it could cause or contribute to a death or serious injury, or other significant adverse event, was remote.The irrigation issue (used in the patient) was assessed as mdr reportable.
 
Additional Manufacturer Narrative
The investigation was completed on (b)(6) 2024.Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.A manufacturing record evaluation was performed for the finished device 31121964m number, and no internal action related to the complaint was found during the review.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrilation (afib) procedure with an optrell mapping catheter with trueref technology.During the procedure, as they were finishing using the optrell mapping catheter with trueref technology, the physician stated they heard the irrigation for the optrell mapping catheter with trueref technology break.At this point, they were finished with the optrell mapping catheter with trueref technology, so they removed it from the patient's body and continued with the procedure.There was no patient consequence reported.Additional information was received.The physical irrigation port broke.The bwi product analysis lab received the device for evaluation 23-apr-2024.The device evaluation was completed on 30-apr-2024.The device was returned to biosense webster (bwi) for evaluation.Visual inspection and patency test of the returned device were performed following bwi procedures.Visual analysis revealed no damage or anomalies on the device.The luer hub valve was reviewed in detail and no issues were identified.Then a patency test was performed, and the catheter failed the test since the irrigation tube was found folded at the tip section.A manufacturing record evaluation was performed and no internal actions related to the reported complaint condition were identified.The irrigation issue reported by the customer was confirmed.The potential cause of the folded irrigation tubing cannot be determined.In the other hand, the luer hub issue reported by the customer could not be replicated during the product investigation; other issues or circumstances may have occurred during the usage of the device that compromised its performance.The instructions for use contain the following warnings and precautions: purge the catheter and the irrigation tubing with heparinized normal saline prior to insertion of the catheter into the patient.Inspect the irrigation saline for air bubbles prior to its use in the procedure.Air bubbles in the irrigation saline may cause emboli.Always maintain a constant heparinized normal saline infusion to prevent coagulation within the lumen of the catheter.Do not use the catheter without irrigation flow.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through bwi's quality system.Explanation of codes: -investigation findings: no device problem found (c19)/ investigation conclusions: no problem detected (d14) were selected as related to the customer¿s reported ¿physical irrigation port broke " issue.-investigation findings: operational problem identified (c13)/ investigation conclusions: cause not established (d15) / component code: hose (g04069) were selected as related to the customer¿s reported ¿irrigation¿ issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18543338
Report Number2029046-2024-00229
Device Sequence Number12743332
Product Code DRF
UDI-Device Identifier10846835023015
UDI-Public10846835023015
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K211438
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2024
Device Catalogue NumberD140901
Device Lot Number31121964M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer01/23/2024
04/23/2024
Initial Report FDA Received Date01/19/2024
Supplement Report FDA Received Date02/14/2024
05/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown